... wrists but worsening in my hips. I have been on actonel, Boniva and now 2 injections of prolia, due for a 3rd now. I have been in pain in my lower back, elbows, fingers, spine and knees for 3 years which is getting worse. ... (2 replies)
... there are other osteoporosis meds available
one is prolia, which is an IM (intramusclular) injection given at the physician's office every 6 months.
also, forteo is a SQ (subcutaneous) self-injection done at home for 2 years max. afaik this is the only one that actually builds bone back.
to qualify for either of these, she would need to be diagnosed with osteoporosis... (10 replies)
... I'm also curious if she knows her T scores. What happens when she takes Fosamax or Boniva? There are IV meds for this problem, too. Just changing the diet at this point in her life (how old is she?) won't help. The meds are the only thing that will build up the bone density.
For those taking the medications, please remember that if you don't take Calcium and Vitamin D... (10 replies)
... I was taking Boniva for 2-3 years. Have been to 2 dentists neither of which know what to do but are willing to admit it. Now have an appointment again with my internist. (7 replies)
... a referral for the MRI or if I can just get an appointment for one. Thank you all for all the information you have given me on this. For now I will not take the Boniva and will just do the exercises and take the Strontium and hope that I don't fracture again..... ... (9 replies)
I and 60 and I fractured #11 and the doctor sent me for a bone density and all she said was that it was critical. I went to her again yesterday and told her about Strontium and she said to stay on the Boniva and I asked her about the T scores and again all she said was normal was around 0 and mine were -3.5 in the back, -3.2 in the hip and around -2.9 in the hip. I told... (9 replies)
... so Boniva could have a similar risk.. ... (3 replies)
... Does boniva cause cancer (3 replies)
... Hi starfish,
thanks for the reply and thanks for the welcome, yes,you are right in saying that I'm afraid to take the boniva, your also right in saying that I should take my time and do some research, I'm comforable answering your questions, as I stated before I have some serious health issues that I don't mind talking about, I just don't want to sound like a "whiner" my head... (7 replies)
... Hi Nanny, and welcome to the boards. You've come to the right place; all of us here have received similar news and can offer various strategies for coping. Some of us elect to go the pharmaceutical route while others don't feel comfortable with that and opt to go with supplements, exercise etc.
It sounds as if you're concerned about taking Boniva, and I don't blame you. Do... (7 replies)
... hello everyone
This is the 2nd time I have tried to post, hopefully it will work this time.
I have just been told I have osteoporosis on top of all my other health issues!
my dr wants me to start taking boniva, I'm confused about everything! any info on this drug or osteoporosis would be of great help to me, dr said it's my hips if that is important or not I don't know,... (7 replies)
... I have tried Fosamax, Actonel, Boniva and Miacalcin and get extreme joint pain. Has anyone else had this problem? ... (1 replies)
... Calcium Citrate with Magnesium is what I have been taking. I drink a fair amount of water, but I couldn't say precisely how much. However, as you suggestied, I will definitely increase my water intake. My (blood) calcium level is consistently normal, and my bone density has improved over the time I've been taking the Boniva. Since I've had no recurrence of the pain from the... (7 replies)
... Calcium Citrate with Magnesium is what I have been taking. I drink a fair amount of water, but I couldn't say precisely how much. However, as you suggestied, I will definitely increase my water intake. My calcium level is consistently normal, and my bone density has improved over the time I've been taking the Boniva. Since I've had no recurrence of the pain from the kidney... (7 replies)
... It would be the calcium that caused the kidney stone. I had one of those about ten years ago, when I first started worrying about not getting enough calcium and upped my intake to about that level. In no time I had that sucker, and boy, you talk about some pain! I'd rather be in labor! So I did some research and learned to cut back the calcium, AND to take the kind that... (7 replies)
... Some posters have said that they believe their calcium supplements may have caused their kidney stones. I don't know for sure. It could be that some people are more prone to kidney stones anyway.
Regarding side effects from Boniva. If you're interested in reading more about that you can go into any search engine using the wording ''side effects from bisphosphonate... (7 replies)
... I have been receiving Boniva injections (4x/year)for nearly two years, and 1500mg calcium & 1200 magnesium plus vitamin D daily. Last month I was diagnosed with a kidney stone, and became concerned that my regimen to increase bone density is the cause. Niether my urologist nor my rheumatologist mentioned the combination as possible contributors. Is there any definitive... (7 replies)
... It seems to be more and more people are finding out that they cannot tolerate the Osteo drugs. My mother in law just had to give them up as well because of the joint and muscle pain. Why don't you check out the natural strontium citrate supplement and give it a try.. you have nothing to lose after not increasing while using fosamax!!!! and your terrible side effects from... (1 replies)
... empting to roll over, and once again noticing the amount of pain in my joints, and I mean ALL of my joints, it dawned on me that maybe this is related to the the Boniva I took 3 weeks ago. I had been on Foxamax for a year prior to that, and had mild joint pain.. ... (1 replies)
... Biphosphonate drugs, like Fosamax, Actonel and Boniva work by killing off osteoclasts which are supposed to resorb old, infirm bone. ... (6 replies)